Thunderstorm Wind, Smith
- When
- August 3, 1:58 PM CST
- Where
- Smith County, Tyler Pounds Arpt
- Measured
- 57 kt (66 mph)
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 32.350, -95.400
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 3, 9:35 AM CST, 4 hours 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1035 AM CDT SAT AUG 3 2002 CURRENT FORECAST LOOKS PRETTY GOOD THIS MORNING. WILL NOT UPDATE AT THIS TIME. 05 .SHV...NONE.
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-031630- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1035 AM CDT SAT AUG 3 2002 DAYTIME HEATING MAY RESULT IN ISOLATED THUNDERSTORMS THIS AFTERNOON AND EVENING. GUSTY WINDS ARE LIKELY AROUND ANY THUNDERSTORM THAT DEVELOPS ON A HOT DAY...BUT ORGANIZED SEVERE WEATHER IS NOT EXPECTED. ACTIVATION OF EMERGENCY MANAGERS...STORM SPOTTERS...AND SKYWARN NETWORKS...IS NOT EXPECTED THROUGH TONIGHT.
The Shreveport radar (KSHV), 147 km away, was scanning. The volume nearest the first event began at 19:56 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2002Every state in 2002This day in weather historyWarnings in Texas, August 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5311630.